The stability of motion of a nonlinear neo-Hookean rubber spring pendulum under a special type of support oscillation is studied. The small swing motion is described by a Mathieu-Hill equation, corresponding stability curves for which are generated in a relevant parametric plane with a stability criterion obtained earlier. Autoparametric resonance in the special case of linearized motions is found to occur, as usual. [S0021-8936(00)00801-1]
Behavior of a Rubber Spring Pendulum
Contributed by the Applied Mechanics Division of THE AMERICAN SOCIETY OF MECHANICAL ENGINEERS for publication in the ASME JOURNAL OF APPLIED MECHANICS. Manuscript received by the ASME Applied Mechanics Division, June 26, 1997; final revision, Apr. 7, 1998. Associate Technical Editor: M. M. Carroll. Discussion on the paper should be addressed to the Technical Editor, Professor Lewis T. Wheeler, Department of Mechanical Engineering, University of Houston, Houston, TX 77204-4792, and will be accepted until four months after final publication of the paper itself in the ASME JOURNAL OF APPLIED MECHANICS.
Bhattacharyya, R. (April 7, 1998). "Behavior of a Rubber Spring Pendulum ." ASME. J. Appl. Mech. June 2000; 67(2): 332–337. https://doi.org/10.1115/1.1302304
Download citation file: